Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 6, NWS San Angelo, TX

March 24, 2011Fisher County, Jones County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Mar 24, 2011, 7:58 PM CDT for Fisher County, Jones County, Texas. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 24, 2011, 7:58 PM CDT (00:58 UTC)
Expired
Mar 24, 2011, 9:00 PM CDT
In force
62 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon

Counties Fisher County, TX, Jones County, TX

The radar

The Dyess AFB radar (KDYX), 78 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 24, 8:43 PM CDTHAIL 0.883 S Stamford, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 1.0 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2011-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 551 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2011-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
551 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
2562 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

087 
WUUS54 KSJT 250058
SVRSJT
TXC151-253-250200-
/O.NEW.KSJT.SV.W.0006.110325T0058Z-110325T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
758 PM CDT THU MAR 24 2011

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN JONES COUNTY IN WEST CENTRAL TEXAS...
  NORTHEASTERN FISHER COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 900 PM CDT

* AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12
  MILES WEST OF HAMLIN...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HITSON BY 805 PM CDT...
  HAMLIN BY 815 PM CDT...
  NEINDA BY 820 PM CDT...
  TUXEDO BY 835 PM CDT...
  ANSON BY 840 PM CDT...
  STAMFORD AND FUNSTON BY 850 PM CDT...

LAT...LON 3295 9974 3268 9972 3284 10038 3295 10038
TIME...MOT...LOC 0058Z 274DEG 28KT 3289 10028

$$

15
3 follow-up statements
066 
WWUS54 KSJT 250116
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
816 PM CDT THU MAR 24 2011

TXC151-253-250200-
/O.CON.KSJT.SV.W.0006.000000T0000Z-110325T0200Z/
JONES TX-FISHER TX-
816 PM CDT THU MAR 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHEASTERN FISHER AND NORTHERN JONES COUNTIES...

AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HAMLIN...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  TUXEDO BY 835 PM CDT...
  ANSON BY 840 PM CDT...
  STAMFORD AND FUNSTON BY 850 PM CDT...

LAT...LON 3285 10024 3294 10022 3295 9974 3268 9972
TIME...MOT...LOC 0116Z 274DEG 28KT 3288 10011

$$

15
320 
WWUS54 KSJT 250133
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
833 PM CDT THU MAR 24 2011

TXC151-250143-
/O.CAN.KSJT.SV.W.0006.000000T0000Z-110325T0200Z/
FISHER TX-
833 PM CDT THU MAR 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FISHER COUNTY IS
CANCELLED...

LAT...LON 3281 10007 3290 10007 3295 9974 3268 9972
TIME...MOT...LOC 0133Z 292DEG 27KT 3282 9998

$$

TXC253-250200-
/O.CON.KSJT.SV.W.0006.000000T0000Z-110325T0200Z/
JONES TX-
833 PM CDT THU MAR 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHERN JONES COUNTY...

AT 827 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED 10 MILES NORTHWEST OF ANSON...OR 6 MILES
SOUTHEAST OF HAMLIN...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ANSON BY 845 PM CDT...
  FUNSTON BY 855 PM CDT...

LAT...LON 3281 10007 3290 10007 3295 9974 3268 9972
TIME...MOT...LOC 0133Z 292DEG 27KT 3282 9998

$$

15
270 
WWUS54 KSJT 250146
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
846 PM CDT THU MAR 24 2011

TXC253-250200-
/O.CON.KSJT.SV.W.0006.000000T0000Z-110325T0200Z/
JONES TX-
846 PM CDT THU MAR 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHERN JONES COUNTY...

AT 842 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR ANSON...MOVING SOUTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FUNSTON BY 900 PM CDT...

LAT...LON 3281 10001 3290 10001 3295 9974 3268 9972
TIME...MOT...LOC 0146Z 302DEG 23KT 3280 9990

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 5:57 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Mar 24, 5:57 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
557 PM CDT THU MAR 24 2011

.AVIATION...
/00Z UPDATE/

VFR CONDITIONS WILL CONTINUE OVER THE AREA THROUGH THE NIGHT. MVFR
CEILINGS WILL DEVELOP OVER ALL TERMINALS WITH THE EXCEPTION OF
KABI BY 10Z TOMORROW MORNING. CEILINGS WILL LIFT TO VFR BY LATE
MORNING. SURFACE WINDS WILL GUST TO AROUND 20KTS THROUGH THE
REMAINDER OF THE EVENING OVER THE NORTHERN TERMINALS AND UNTIL
EARLY EVENING OVER THE SOUTHERN TERMINALS. SURFACE WINDS TOMORROW
WILL REMAIN SOUTHERLY AROUND 10KTS. THUNDERSTORM ACTIVITY
DEVELOPING ALONG A DRYLINE WEST OF THE AREA THIS EVENING AND
MOVING TO THE NORTHEAST SHOULD REMAIN WEST OF KABI.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 60  88  55  85  44 /  20  10   0   0   0
SAN ANGELO 	 59  88  51  88  42 /  10  10   0   0   0
JUNCTION 	 62  85  55  89  43 /  10  10  10   0  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/15
Hazardous weather outlook, Mar 24, 3:31 PM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
331 PM CDT THU MAR 24 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-252045-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
331 PM CDT THU MAR 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND
THIS EVENING...MAINLY ALONG AND WEST OF AN ABILENE...TO SAN
ANGELO...TO OZONA LINE. A FEW OF THESE STORMS MAY BRIEFLY REACH
SEVERE LEVELS...WITH LARGE HAIL...DAMAGING WINDS...AND DANGEROUS
CLOUD TO GROUND LIGHTNING AS THE PRIMARY THREATS.

ELEVATED FIRE DANGER CONDITIONS WILL ALSO BE LIKELY ACROSS MUCH OF
THE AREA THIS AFTERNOON...DUE TO GUSTY SOUTHEAST WINDS. THE MOST
DANGEROUS CONDITIONS WILL OCCUR ALONG AND EAST OF AN ABILENE TO
BRADY LINE...WHERE THE LOWEST AFTERNOON HUMIDITY VALUES WILL ALSO
BE OCCURRING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ELEVATED FIRE DANGER CONDITIONS WILL OCCUR AGAIN ON FRIDAY AND
SATURDAY DUE TO GUSTY WINDS AND LOW RELATIVE HUMIDITIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED ACROSS THE CONCHO VALLEY AND
THE WESTERN BIG COUNTRY LATE THIS AFTERNOON AND THIS EVENING.

In the hours before

Special weather statement, Mar 24, 6:57 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
657 PM CDT THU MAR 24 2011

TXZ049-250100-
FISHER TX-
657 PM CDT THU MAR 24 2011

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT FOR FISHER
COUNTY...

AT 654 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 21 MILES WEST OF ROTAN...OR ABOUT 14
MILES NORTHEAST OF SNYDER...MOVING NORTHEAST AT 35 MPH.

THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS
OF...NORTHWESTERN FISHER COUNTY.

NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

15

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 7:29 PM CDTSevere Thunderstorm WarningSJTFisher31 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.